Minnesota, 2006Damaging Wind in Minnesota, August 12, 2006
August 12, 2006 · NWS MPX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 12, 2:11 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 12, 2:11 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 PM CDT SAT AUG 12 2006
.DISCUSSION...
IN THE SHORT TERM...TONIGHT THROUGH TUESDAY
12Z WATER VAPOR SUGGESTED THAT THE INITIALIZATION OF THE 500 MB
TROUGH IN THE PACIFIC NORTHWEST WAS TOO FAR EAST ON THE NAM...CLOSER
TO THE 12Z GFS INITIALIZATION. ESSENTIALLY BIASED FORECAST TOWARD
THE GFS FOR THE ENTIRE SHORT TERM PACKAGE. THAT HAVING BEEN
SAID...USED THICKNESS DIFFLUENCE FROM THE NAM AND GFS FOR TIMING
MOST SIGNIFICANT PRECIPITATION TONIGHT INTO SUNDAY NIGHT.
ALSO...GAVE A LOT OF CONSIDERATION TO THE SREF PROBABILITY OF
GREATER THAN .25 INCH IN A 6 HOUR PERIOD. IN THE TONIGHT
PERIOD...THERE IS AN AREA OF 850 MB THETA E ADVECTION ACROSS MUCH OF
THE MN PORTION OF THE CWA...ERGO THE POPS...THOUGH SMALLER THAN
THOSE TO THE NORTHWEST.
NAM AND GFS SOUNDINGS VIEWED IN BUFKIT DEPICTED LONG SKINNY
CAPES...A HEAVY RAIN SIGNAL...ACROSS WEST CENTRAL MN TONIGHT INTO
SUNDAY MORNING. THE PRESENCE OF THE SUBTROPICAL MOISTURE PLUME
FURTHER SUGGESTS ONLY MODEST ELEVATED INSTABILITY BUT AN ABUNDANCE
OF MOISTURE...INDEED PRECIPITATABLE WATER VALUES EXCEED 150 PERCENT
OF NORMAL MOST AREAS TONIGHT INTO SUNDAY. SO DID MENTION HEAVY RAIN
IN WEST CENTRAL MN. HOWEVER...THE 3 HOURLY FLASH FLOOD GUIDANCE FOR
THIS DROUGHTY PART OF MN IS CLOSE TO 4 INCHES...AND THE SOIL TYPE IS
SANDY LOAM ACCORDING TO OUR NEIGHBORING RFC...THEREFORE HELD OFF ON
A FLASH FLOOD WATCH. MAIN CONCERN WOULD BE IF EXCESSIVE RAINFALL
RATES OCCUR OVER THE URBAN AREAS OF WEST CENTRAL MN. OF COURSE...THE
NUMBER OF URBAN AREAS IN WEST CENTRAL MN IS SMALL.
WITH THE PASSAGE OF THE UPPER TROUGH BY 12Z MONDAY...THE DRY WEATHER
RETURNS FOR MONDAY THROUGH TUESDAY.
LOWERED MAXIMUM TEMPERATURE FORECASTS FOR SUNDAY AND MONDAY BASED ON
A MIX OF MOS NUMBERS. ALSO...CLOUDS ON SUNDAY...AND COOLER
TEMPERATURES ALOFT MONDAY...SHOULD SUPPORT THESE LOWER HIGHS.
LONGER TERM...TUESDAY TONIGHT THROUGH SATURDAY
FIRST HALF OF EXTENDED LOOKS ON TRACK WITH FLUSHING OF MOISTURE AND
CLOUDS AND A PERIOD OF NICE WEATHER THROUGH WEDNESDAY. SYNOPTIC
PATTERN SUGGESTS RETURN FLOW ON BACKSIDE OF RIDGE ON WEDNESDAY
EVENING PROMPTING CHANCE FOR SHOWERS DEVELOPING OVERNIGHT. TIMING OF
TSTMS BEYOND THURSDAY IS RISKY AND CHOSE NOT TO REMOVE
POP CHANCES FOR FRI. COULD BE A FRONT STALLED OVER CWA AT THE END OF
THE WEEK AS MODELS IN GENERAL AGREEMENT ABOUT NEARLY ZONAL FLOW OVER
UPPER MIDWEST. NO REASON TO FUSS WITH TEMPERATURES AT END OF
FORECAST PERIOD AS THEY ARE CLOSE TO SEASONAL VALUES.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
NAISTAT/CME
Hazardous weather outlook, Aug 12, 3:12 AM CST, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 AM CDT SAT AUG 12 2006
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
130915-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
412 AM CDT SAT AUG 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON IN THE EASTERN
DAKOTAS. THEY WILL ADVANCE INTO WESTERN MINNESOTA THIS EVENING AND
THEN PUSH ACROSS CENTRAL MINNESOTA IN THE OVERNIGHT HOURS. THE
HIGHEST POTENTIAL OF THUNDERSTORMS BECOMING SEVERE WILL BE ACROSS
WEST CENTRAL MINNESOTA NEAR AN APPROACHING COLD FRONT. THE PRIMARY
SEVERE WEATHER THREATS WILL BE LARGE HAIL OR DAMAGING WINDS.
HOWEVER A TORNADO CANNOT BE RULED OUT IN WESTERN MINNESOTA. SOME HEAVY
RAINS ARE ALSO POSSIBLE IN THE OVERNIGHT HOURS IN WESTERN
MINNESOTA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE COLD FRONT SHOULD ARRIVE IN WESTERN MINNESOTA SUNDAY MORNING
REACHING THE ST CROIX RIVER SUNDAY EVENING. ANOTHER ROUND OF
SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE
APPROACHING FRONT. SIGNIFICANT RAINFALL IS ALSO POSSIBLE FROM SOME
OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 12, 6:37 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
737 PM CDT SAT AUG 12 2006
MNZ047-048-054>056-064-130130-
CHIPPEWA-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE-
737 PM CDT SAT AUG 12 2006
...SIGNIFICANT WEATHER ALERT FOR POPE...STEVENS...SWIFT...LAC QUI
PARLE...CHIPPEWA AND YELLOW MEDICINE COUNTIES UNTIL 830 PM CDT...
AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHOKIO TO
MARIETTA...AND MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
PEOPLE IN LAC QUI PARLE...NORTHERN YELLOW MEDICINE...SOUTHERN
STEVENS...SOUTHWESTERN POPE...SWIFT AND WESTERN CHIPPEWA COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
KAT
Thunderstorm Wind, Lac Qui Parle
- When
- August 12, 7:25 PM CST
- Where
- Lac Qui Parle County, 6 mi SE of Louisburg
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.100, -96.100
Trees, baseball dug outs blown over near High School. Tree felled over CR66.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Wyoming, August 12 to 23, 2006$1.2 million · 2 events
- Lightning Strike in Georgia, August 12, 2006$100,000 · 1 event
- Lightning Strike in Florida, August 12, 2006$100,000 · 1 event
- Hail and Damaging Winds in Texas, August 12, 2006$50,000 · 1 in hail · 9 events
- Flash Flood in Arkansas, August 12, 2006$50,000 · 1 event
- Tornado in South Dakota, August 12, 2006F1 · 1 event
- Hail and Damaging Winds in North Dakota, August 12, 20061 in hail · 10 events
- Wildfire in California, August 12 to 14, 20061 injured · 1 event
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Damaging Winds in Minnesota, August 12, 200661 kt wind · 5 events
- Hail and Damaging Winds in South Dakota, August 12, 200652 kt wind · 5 events
- Hail and Damaging Wind in South Dakota, August 12, 20061.25 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532884.